Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 127, NWS Atlanta, GA

April 25, 2025Banks County, Hall County, White County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 25, 2025, 4:51 PM EDT for Banks County, Hall County, White County, Georgia. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2025, 4:51 PM EDT (20:51 UTC)
Expired
Apr 25, 2025, 5:01 PM EDT
In force
10 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banks County, GA, Hall County, GA, White County, GA

The radar

The Greer radar (KGSP), 143 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:42 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 25, 3:42 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
342 PM EDT Fri Apr 25 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Saturday)
Issued at 342 PM EDT Fri Apr 25 2025

A mid-/upper-level shortwave and forcing along a prefrontal trough
have aided in the development of a broken line of showers and storms
across TN and AL. This convective complex is expected to move
through mainly north Georgia this evening and tonight, and could
bring gusty to locally damaging winds. The general time frame for
the complex to move through is ~6 PM to ~2 AM. Ahead of this
feature, diurnally-driven isolated to scattered showers and storms
can be expected, although convective initiation may not kick off
until mid-afternoon given the cloud deck that has been in place this
morning and early afternoon. Additionally, Day Cloud Phase
Distinction satellite imagery is not yet indicating widespread
towering Cu or cooling cloud tops indicative of instability being
utilized. Like the hail with a few storms yesterday proved, marginal
mid-level lapse rates of 6.5-7.0 C/km amid generous SBCAPE may
support a few intense updrafts capable of damaging wind gusts and
hail. Additionally, bulk shear remains relatively weak, so diurnally-
driven storms will be slow-movers, capable of heavy rainfall.

For tomorrow (Saturday), have capped PoPs at 30% during peak
heating, but even this may be too generous. Northwest flow and a
weak ridge will move in behind the exiting aforementioned shortwave
trough. This general flow pattern will support increased subsidence,
which should limit any convection to isolated at most.

Martin

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 342 PM EDT Fri Apr 25 2025

- High pressure through the long term will keep temps warm and the
chance for thunderstorms slim.

- More unsettled weather possible towards the end of next week.

High pressure over the southeast is expected to set up and hold
strong through most of the long term forecast. Temps are expected to
be in the upper 80s with overnight lows in the upper 50s and low
60s. Given the temps, an afternoon thunderstorm is certainly
possible but the threat for widespread storms will remain low.

A front is expected to stall across TN/N. GA at some point late next
week, which will bring the chance for some rain back to the northern
part of the state. The trick with the forecast is where the front
eventually stalls, some solutions further north continue the dry
spell and as a result we've decided to keep the possibility of rain
capped at slight until we can get a better look at it. Aside from
needing the rain, this front doesn't currently appear to pose any
risk for severe weather or significant flooding, but please continue
to monitor the forecast if you have plans.

Vaughn

&&

.AVIATION...
(18Z TAFS)
Issued at 147 PM EDT Fri Apr 25 2025

MVFR to low-VFR cigs will persist through the afternoon and early
evening. Iso/sct SHRA and TSRA are expected, mainly across north
Georgia, with a more organized line of SHRA/TSRA expected late
this evening into tonight. The TEMPO timing for TSRA at ATL and
the metro sites is 00z-04z, 02z-06z at AHN, 04z-08z at MCN, and
01z-05z at CSG. Expect cigs to deteriorate in the wake of the
convection, but may be patchy in nature, so there is some
uncertainty regarding MVFR/IFR potential/coverage. As far as winds
go, expect SW to SSW winds through the afternoon/evening, going
light to calm overnight.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  85  58  81 /  50  30   0  10
Atlanta         63  84  61  83 /  30  30   0  10
Blairsville     57  78  51  77 /  60  30   0  10
Cartersville    60  83  55  81 /  50  30   0  10
Columbus        64  88  63  89 /  30  30  10  20
Gainesville     61  82  58  79 /  50  30   0  10
Macon           64  87  62  87 /  30  30   0  10
Rome            60  83  55  80 /  50  30   0  10
Peachtree City  61  85  58  85 /  30  30   0  20
Vidalia         65  89  65  89 /  10  30  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....Vaughn
AVIATION...Martin
Hazardous weather outlook, Apr 25, 11:57 AM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1157 AM EDT Fri Apr 25 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1157 AM EDT Fri Apr 25 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon into tonight,
primarily across north Georgia. The chance for thunderstorms will
be greatest from around 6 PM to around 2 AM. Some storms may be
strong and a few severe storms will be possible, with gusty to
damaging winds, small hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are forecast this weekend across portions
of north and central Georgia, and again on Thursday. Widespread
severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 25, 4:24 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Fri Apr 25 2025

GAZ004>006-252100-
Whitfield GA-Murray GA-Fannin GA-
424 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of northeastern Murray,
northeastern Whitfield and northwestern Fannin Counties through 500
PM EDT...

At 424 PM EDT, a strong thunderstorm was over Gregory, or 12 miles
north of Chatsworth, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Crandall, Tennga, Beaverdale, Sumac, Cisco, Gregory, Cohutta
Wilderness, and Cohutta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3499 8454 3487 8468 3486 8484 3499 8497
TIME...MOT...LOC 2024Z 221DEG 29KT 3496 8477

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 25, 4:37 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
437 PM EDT Fri Apr 25 2025

GAZ016-023-024-252100-
Banks GA-Hall GA-White GA-
437 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of northwestern Banks,
southeastern White and northeastern Hall Counties through 500 PM
EDT...

At 437 PM EDT, a strong thunderstorm was over Leaf, or near
Cleveland, moving northeast at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Leaf, Mossy Creek, Clermont, Hollingsworth, Cleveland, Sautee, and
Lula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3467 8364 3465 8366 3462 8364 3458 8364
      3455 8362 3452 8365 3451 8367 3443 8361
      3449 8354 3448 8346 3445 8339 3445 8341
      3438 8363 3442 8377 3456 8383 3468 8369
      3470 8364
TIME...MOT...LOC 2037Z 245DEG 16KT 3455 8366

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:08 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Paulding21 min
Apr 25, 4:24 PM EDTSpecial Weather StatementFFCMurray36 min
Apr 25, 4:37 PM EDTSpecial Weather StatementFFCHabersham23 min
Apr 25, 5:19 PM EDTSpecial Weather StatementFFCLumpkin, Union26 min
Apr 25, 5:43 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Lumpkin, White47 min
Apr 25, 6:55 PM EDTSpecial Weather StatementFFCBanks35 min
Apr 25, 7:02 PM EDTSevere Thunderstorm WarningFFCLumpkin, Towns, Union, White43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.